# SDR 2009FA0000920

- Difficulty date: September 29, 2009
- Submitted: October 27, 2009
- Operation: General aviation
- Aircraft: N656RB
- Make and model: Hughes 269C
- Aircraft serial: S1744
- System (JASC): 6400 · Tail Rotor System
- Part: Gearbox
- Part number: 269A5600703
- Condition: Leaking
- Location: Tailrotor
- Part time: 984 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

PILOT NOTE THE TAIL ROTOR GEARBOX WAS LEAKING.  GEARBOX WAS CLEANED WITH SOLVENT AND AIR DRIED AND THEN GROUND RAN FOR 2-3 MIN.  LEAKAGE AND CRACK WERE NOTED IN AREA DEPICTED IN DIAGRAM BELOW.  LOGBOOK RESEARCH NOTED NO EVIDENCE OF DAMAGE HISTORY OR TAIL ROTOR STRIKE.  CAUSE OF CRACK UNKNOWN.  (K)
